Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Diarrhea and vomiting, gassy, bad appetite. On zantac. Why?

Hi my son samuel is 4 yrs old weighs 40 pds. He has been vomiting ONLY in the night between 2 am - 6 am. It is also accompanied with diarrhea (very gassy and almost explosive) his vomit and diarrhea are very smelly (worse than normal) during the day he is fine (other than the diarrhea) acts like himself eating breakfast and lunch when it comes to dinner he is not interested in eating. This has been going on for two weeks. I am a mom of three ive been through illnesses,so i have been pumping the fluids like crazy.Since it has been two weeks it is now catching up with him and i can see the sickness in his eyes.I brought him to the ER and he was prescribed Zantac??? i did not like the answer so i brought him to see someone else. Ive been told to have a day of just fluids then start him on the brat diet . We did the day of fluids but he still vomited during the night (from 5am-7am) mostly dry heaving and spit and still has diarrhea. I am very worried and just want answers. what could this be? Your opinion is greatly appreciated!!
Asked On : Sun, 16 Dec 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
It is looking like diarrhea because of infections like amebiasis or giardiasis as it is lasted for 2 weeks and it is very gassy and explosive and foul smelling. And child requires antiprotozoal agents to treat the infection. And you should give oral rehydrating solutions sips in equal amounts to the losses due to loose stools and vomitings and consult your Pediatrician for the assessment and medication advise.
Answered: Tue, 18 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor